Octasa whole tablets in poo! - Crohn's and Colit...

Crohn's and Colitis Support

3,840 members1,262 posts

Octasa whole tablets in poo!

Bigchiefld profile image

Has anyone had any experience of passing Octasa 800mg or any other tablet out whole in your poo? I have been on 2.4g of Octasa since 2019 and never noticed this before, but haven’t been feeling 100 percent the past few days and happened to notice it last night. Phoned GP this morn who wasn’t too concerned, but my fear is they aren’t being absorbed properly. Any thoughts or experiences appreciated! Thanking you all in advance!

10 Replies

Are you sure it's not just the outer empty casing rather than complete tablet, it's common for that to happen.

Bigchiefld profile image
Bigchiefld in reply to bantam12

Thanks for your reply. It could well be, I didn’t dig too deeply 😂 will continue to keep an eye and see!

Yes, my pills were all going right through me whole. Ends up I am now diagnosed with malabsorption. My GI swithched me to humira which I believe is beginning to work. :)

Bigchiefld profile image
Bigchiefld in reply to dbar126

Thanks for your reply. I am waiting for gastro to get back to me today. Hoping it’s nothing major as I have been pretty settled lately 🤞

dbar126 profile image
dbar126 in reply to Bigchiefld

Best of luck to my friend, after suffering so long with this I'm gglad you caught it early! :) :)

Bigchiefld profile image
Bigchiefld in reply to dbar126

Thank you. Glad the Humira is working for you. Best of luck 😀

Hi I had this passing tablets whole my consultant wasn’t to bothered but they weren’t working for me either I now take pantasa in granule form and am so much better

Bigchiefld profile image
Bigchiefld in reply to Honey456

Thank you for replying. It’s good you are finding the granules are working better for you and that there’s another option if it comes to that.

Yes, this occasionally happens to me when I have to make a run for the loo. Like you've said, I don't investigate whether it's a whole tablet or just the outer shell but, because I've had to dash to the toilet soon after taking my meds, I suspect it's the whole tablet. Mine is Asacol but I guess it's the same thing - mesalazine.

Bigchiefld profile image
Bigchiefld in reply to Shoeysmum

Thank you for your reply. Those urgent dashes are literally a pain in the bum aren’t they?! Take care

You may also like...